Alert archive / Colorado / Red Flag Warnings in 2026
Red Flag Warning 3, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jan 6, 2026, 10:16 AM MST for 5 counties in Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2026, 10:16 AM MST (17:16 UTC)
- Expired
- Jan 6, 2026, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Pueblo, CO
Counties El Paso County, CO, Fremont County, CO, Huerfano County, CO, Pueblo County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 65 km from the middle of the area, began a volume at 17:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 5.3 hours before the alert went out and 445 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- -113 m²/s²
- 0-3 km storm-relative helicity
- 223 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697 WWUS85 KPUB 061716 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1016 AM MST Tue Jan 6 2026 COZ221-222-226>229-070000- /O.NEW.KPUB.FW.W.0003.260106T1716Z-260107T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 1016 AM MST Tue Jan 6 2026 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect until 5 PM MST this afternoon. * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 229. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
2 follow-up statements
391 WWUS85 KPUB 062049 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 149 PM MST Tue Jan 6 2026 COZ221-222-226>229-070000- /O.CON.KPUB.FW.W.0003.000000T0000Z-260107T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 149 PM MST Tue Jan 6 2026 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... * AFFECTED AREA...Fire Weather Zones 221, 222, 226, 227, 228 and 229. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 12 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
946 WWUS85 KPUB 062356 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 456 PM MST Tue Jan 6 2026 COZ221-222-226>229-070100- /O.EXP.KPUB.FW.W.0003.000000T0000Z-260107T0000Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Northern El Paso County Including Monument and Black Forest- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- 456 PM MST Tue Jan 6 2026 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 226, 227, 228, AND 229... Breezy westerly winds will continue to diminish through the early evening, while humidity levels continue to increase, which will allow for Red Flag Warning for portions of the I-25 Corridor to expire at 5 pm. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jan 6, 4:17 AM MST, 5 hours 59 minutes earlier. Its key messages:
- Spotty critical fire weather conditions possible this afternoon over gap flow areas.
- Relatively quiet weather expected Wednesday, with increasing mountain showers later in the day.
- Storm system passes over the area Thursday through Saturday, with potential for impactful snow Friday.
Area forecast discussion, Jan 6, 4:17 AM MST, 5 hours 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 417 AM MST Tue Jan 6 2026 .KEY MESSAGES... - Spotty critical fire weather conditions possible this afternoon over gap flow areas. - Relatively quiet weather expected Wednesday, with increasing mountain showers later in the day. - Storm system passes over the area Thursday through Saturday, with potential for impactful snow Friday. && .SHORT TERM /THROUGH TONIGHT/... Issued at 222 AM MST Tue Jan 6 2026 Breezy zonal flow will remain in place aloft today, giving us another dry and unseasonably warm day for SE Colorado. High temperatures will be in the high-50s to mid-60s over the plains, and in the 40s for the high valleys. Meanwhile, breezy west-southwest flow will remain across the eastern plains. Though relative humidity values will remain low this afternoon, winds are expected to remain light enough to minimize the risk of critical fire weather conditions, so no highlights are needed at this time. That being said, a few hours of spotty critical conditions will be possible around gap flow areas. Overnight temperatures tonight will be similar to last nights, with 20s-30s for the plains and teens for the mountain valleys. && .LONG TERM /WEDNESDAY THROUGH MONDAY/... Issued at 222 AM MST Tue Jan 6 2026 Wednesday: For midweek, relatively quiet weather is anticipated for south central and southeastern Colorado. Westerly to southwesterly flow will be in place ahead of an approaching wave. With major forcing remaining further to the west throughout the day, dry conditions are expected for most. The exception to this will be along the Continental Divide, especially later in the day, as snow showers begin to blossom as orographic forcing increases in response to the wave. Otherwise for Wednesday, fairly light winds around 10- 15 mph and pockets of high level clouds is expected for the area. Looking at temperatures, another mild, though still above seasonal, day is anticipated, with 60s for the plains, 40s and 50s for the valleys, and 20s to 30s for the mountains. Wednesday Night - Monday: For the rest of the long term period, active weather is expected for the start, with quiet weather quickly returning thereafter. Heading into the later part of the week, active weather returns as troughing develops and pushes over the region Thursday - Saturday. Confidence in this pattern change is high (70%) given strong and continued agreement between ensemble model guidance, along with confidence increasing in timing as guidance has started to come into better alignment with each other. Current thinking is that the initial troughing will start pushing over Thursday, with the core of the system passing over through Friday, and then exiting early to mid Saturday. This will bring increasing precipitation chances Thursday, especially along the mountains, with the most widespread precipitation chances Friday, and then decreasing quickly heading into early to mid Saturday. There is potential this storm system brings impactful snow to the area, particularly on Friday, though this will heavily depend on the shape of the storm system (open wave vs wrapped up low), of which confidence does still remain low (40%) on. Then after the busy weather, quiet weather prevails Sunday and Monday, as ridging returns and dry conditions are expected. Beyond all of that, breezy and cloudy conditions are anticipated for late week, with more clear skies and lighter winds by the start of next week. As for temperatures, a cooling trend is expected heading into Friday, with more seasonal temperatures. Then after the storm system passes, a slow warming trend is expected to return. && .AVIATION /12Z TAFS THROUGH 12Z WEDNESDAY/... Issued at 417 AM MST Tue Jan 6 2026 VFR conditions are expected at KALS, KCOS, and KPUB through 24 hours. Gusty winds around 20 knots will last a few more hours at KCOS, weakening a bit by late morning. Otherwise winds should generally follow diurnal flow patterns. && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...SIMCOE AVIATION...GARBEROGLIO
Hazardous weather outlook, Jan 6, 4:19 AM MST, 5 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 419 AM MST Tue Jan 6 2026 COZ058>089-093>099-071130- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 419 AM MST Tue Jan 6 2026 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight A few hours of spotty critical fire weather conditions will be possible this afternoon, mainly focused near gap flow areas west of I-25. Dry surface conditions and occasionally gusty winds could provide conditions supportive of quick fire growth should one start. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Active weather starts to return to the region by late week, with a storm system passing over and brining widespread precipitation chances to south central and southeastern Colorado. Snow is expected to increase in coverage throughout the day Thursday, with more impactful snow possible Friday, and then drying out heading into Saturday. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. GARBEROGLIO/SIMCOE
Nearby
Red Flag Warnings in Colorado, 2026Every red flag warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.